| Model Number |
PCB00 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/07/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If implanted; give date: unknown/not provided.If explanted; give date: unknown/not provided.(b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that cartridge tip of pcb00 monofocal intraocular lens (iol) was observed damage during handling.It was noted that there was no patient contact in her left eye (os) with the damaged cartridge tip as non-johnson & johnson injector was used to complete procedure with a back-up lens (pcb00 13.5 diopter) instead.Patient was doing well when discharged.No additional information provided.
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 09/17/2018.Device returned to manufacturer? yes.Device evaluation: the plunger was observed in advanced position.The plunger was gently pulled back and found locked.Cartridge was observed correctly engaged into lower body of the pcb00 device.No assembly defects are observed on the device.However, portions of the cartridge wing are missing on both sides indicating potential handling issues.Visual inspection with magnification was performed.The lens was observed stuck and torn at the cartridge tip.The cartridge tip is cracked and deformed.There is no observed trace of viscoelastic in the device.The directions for use state to completely fill the viewing window with ovd (ophthalmic viscosurgical device).The deformed tip was verified.Based on the visual evaluation of the returned unit, it could not be determined that the cause of the issue reported is related to the manufacturing process.No product quality deficiency was identified.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.The search revealed no additional investigation requests for this production order have been received.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.